Alert archive / Kansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 42, NWS Wichita, KS

April 13, 2012Montgomery County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Apr 13, 2012, 5:54 PM CDT for Montgomery County, Kansas. It was in force for 51 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 13, 2012, 5:54 PM CDT (22:54 UTC)
Expired
Apr 13, 2012, 6:45 PM CDT
In force
51 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Montgomery County, KS

The radar

The Tulsa radar (KINX), 112 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 13, 6:15 PM CDTHAIL 14 S Bolton, KS
Apr 13, 6:50 PM CDTHAIL 0.75Tyro, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 13, 3:40 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 10.9 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2012-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1335 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2012-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 423 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1335 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
655 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
423 m²/s²
0-3 km storm-relative helicity
437 m²/s²
Significant tornado parameter
0.0
Supercell composite
12.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

368 
WUUS53 KICT 132254
SVRICT
KSC125-132345-
/O.NEW.KICT.SV.W.0042.120413T2254Z-120413T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
554 PM CDT FRI APR 13 2012

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONTGOMERY COUNTY IN SOUTHEAST KANSAS...

* UNTIL 645 PM CDT

* AT 549 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HAVANA...AND
  MOVING NORTHEAST AT 35 MPH.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS.

* LOCATIONS IMPACTED INCLUDE...
  DEARING...INDEPENDENCE...LIBERTY...CHERRYVALE...INDEPENDENCE
  AIRPORT...BOLTON...COFFEYVILLE AIRPORT AND SYCAMORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3700 9596 3718 9597 3738 9575 3739 9552
      3707 9552
TIME...MOT...LOC 2255Z 226DEG 30KT 3713 9584

HAIL...1.00IN
WIND...<50 MPH

$$

JAKUB
4 follow-up statements
944 
WWUS53 KICT 132311
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
611 PM CDT FRI APR 13 2012

KSC125-132345-
/O.CON.KICT.SV.W.0042.000000T0000Z-120413T2345Z/
MONTGOMERY KS-
611 PM CDT FRI APR 13 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MONTGOMERY
COUNTY UNTIL 645 PM CDT...

AT 608 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
OF DEARING...AND MOVING NORTHEAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS.

LOCATIONS IMPACTED INCLUDE...
INDEPENDENCE...LIBERTY...CHERRYVALE...COFFEYVILLE AIRPORT AND
SYCAMORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3721 9590 3738 9575 3739 9563 3738 9554
      3739 9553 3738 9552 3708 9552 3707 9553
      3702 9589
TIME...MOT...LOC 2312Z 236DEG 25KT 3715 9574

HAIL...1.00IN
WIND...<50 MPH

$$

SMITH
289 
WWUS53 KICT 132324
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
624 PM CDT FRI APR 13 2012

KSC125-132345-
/O.CON.KICT.SV.W.0042.000000T0000Z-120413T2345Z/
MONTGOMERY KS-
624 PM CDT FRI APR 13 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
MONTGOMERY COUNTY UNTIL 645 PM CDT...

AT 622 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LIBERTY...AND
MOVING NORTHEAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS.

LOCATIONS IMPACTED INCLUDE...
LIBERTY...CHERRYVALE AND SYCAMORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3723 9579 3738 9575 3739 9567 3738 9554
      3739 9553 3738 9552 3708 9552 3707 9553
      3705 9576
TIME...MOT...LOC 2324Z 236DEG 25KT 3719 9564

HAIL...1.00IN
WIND...<50 MPH

$$

SMITH
824 
WWUS53 KICT 132335
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
635 PM CDT FRI APR 13 2012

KSC125-132345-
/O.CON.KICT.SV.W.0042.000000T0000Z-120413T2345Z/
MONTGOMERY KS-
635 PM CDT FRI APR 13 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
MONTGOMERY COUNTY UNTIL 645 PM CDT...

AT 632 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LIBERTY...AND
MOVING NORTHEAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS.

LOCATIONS IMPACTED INCLUDE...
CHERRYVALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3709 9568 3721 9569 3729 9566 3739 9553
      3738 9552 3709 9552 3707 9553
TIME...MOT...LOC 2336Z 247DEG 24KT 3720 9554

HAIL...1.00IN
WIND...<50 MPH

$$

SMITH
755 
WWUS53 KICT 132341
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
641 PM CDT FRI APR 13 2012

KSC125-132351-
/O.EXP.KICT.SV.W.0042.000000T0000Z-120413T2345Z/
MONTGOMERY KS-
641 PM CDT FRI APR 13 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MONTGOMERY COUNTY WILL
EXPIRE AT 645 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 3709 9568 3721 9569 3729 9566 3739 9553
      3738 9552 3709 9552 3707 9553
TIME...MOT...LOC 2341Z 247DEG 24KT 3721 9550

$$

SMITH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 3:27 PM CDT, 2 hours 27 minutes earlier.

Area forecast discussion, Apr 13, 3:27 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
327 PM CDT FRI APR 13 2012

.DISCUSSION...

TONIGHT:
INTIALLY MAIN CONCERN IS CONVECTIVE POTENTIAL THIS EVENING...WITH
AREA ALONG OK BORDER UNCAPPED AND OVER 2500 J/KG OF MLCAPE...INCLUDING
CONSIDERABLE CAPE BELOW 3KM. LACK OF LOW LEVEL CONVERGENCE WILL
RESULT IN LIMITED COVERAGE INITIALLY...BUT HIGH PROBABILITY THAT
SOME WILL BE SEVERE. KF SREF MEMBERS HAD BEST HANDLE ON GOING
CONVECTION IN SOUTHWEST OK...WITH DEVELOPMENT THIS TOWARD OK/KS BORDER
AT 0000 UTC AND LIFT IT NORTH ACROSS MUCH OF FORECAST AREA
OVERNIGHT. THIS IS CONSISTENT WITH CURRENT THINKING THAT BEST
CHANCE FOR RAIN WILL BE THIS EVENING/OVERNIGHT AS DEEPER MOISTURE
WORKS NORTH. APPEARS TO BE SOME RISK FOR SEVERE HAIL WITH THESE
STORMS OVERNIGHT...EVEN AS THEY BECOME SLIGHTLY ELEVATED. THIS TRANSIENT
AREA IS WHERE MID LEVEL SHEAR IS GREATEST...BUT IT IS SPATIALLY
LIMITED.  WINDS WILL LIKELY INCREASE IN WEST IN RESPONSE TO THE
TIGHTENING SURFACE PRESSURE GRADIENT ACROSS THE WEST.

SAT-SAT NIGHT:
ACTIVE WEATHER ANTICIPATED WITH DRYLINE PUSHING ACROSS MUCH OF THE
AREA DURING AFTERNOON/EVENING. SEVERAL OF THE SREF RUNS CAST
DOUBTS ON EARLY INITIATION...WHICH COULD SHUNT BIGGER SEVERE RISK
TO SOUTHEAST KS AND LEAVE WESTERN SECTIONS DRY...BUT GIVEN OTHER
GUIDANCE...NOT AT ALL CONFIDENT ABOUT THIS. 1200 UTC NAM IS
CONSISTENT WITH PREVIOUS THINKING...WITH BEST INSTABILITY ACROSS
SOUTH CENTRAL KS AROUND 0000 UTC.

SUN:
FAIR AMOUNT OF UNCERTAINTY BETWEEN MODELS ON TRACK/SPEED OF
SURFACE LOW. THIS COULD RESULT IN FAIR AMOUNT OF WRAP AROUND
CLOUDS/PRECIPITATION CHANCES DURING THE DAY IF SLOWER SOLUTIONS
VERIFY. FASTER SOLUTIONS WOULD BE RELATIVELY SUNNY AND DRY.

MON-FRI:
NO MAJOR CHANGES IN GOING FORECAST. TEMPERATURES WILL DROP CLOSER
TO NORMAL WITH DRY WEATHER ANTICIPATED. WILL ADD SMALL CHANCES
ACROSS SOUTHEAST KS ON FRI IN WARM SECTOR AHEAD OF APPROACHING
FRONT. -HOWERTON

&&

.AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

THE MAIN AVIATION FORECAST CONCERN IS THE TIMING OF THUNDERSTORMS
THIS EVENING/OVERNIGHT AND ASSOCIATED MVFR CONDITIONS.

THE WARM FRONT IS EXPECTED TO RETREAT BACK TO THE WEST THIS
AFTERNOON. DEEPER MOISTURE ACROSS SOUTHEASTERN KANSAS HAVE KEPT
MVFR CONDITIONS AT KCNU THIS MORNING AND EARLY AFTERNOON.

EXPECTING POSSIBLE THUNDERSTORM DEVELOPMENT ACROSS NORTHERN
OKLAHOMA WHICH COULD MOVE NORTHEASTWARD AND IMPACT KCNU THIS
EVENING NEAR 00Z. OTHERWISE...THUNDERSTORM DEVELOPMENT IS POSSIBLE
OVERNIGHT AS THE LOW LEVEL JET/MOISTURE TRANSPORT INCREASE AND INTERACTS
WITH THE PLENTIFUL INSTABILITY. HAVE VCTS AT ALL STIES EXCEPT
KRSL/KSLN WHERE CONFIDENCE IS NOT AS HIGH. OVERNIGHT AS THE DEEP
LAYER MOISTURE INCREASES EXPECTING MVFR CONDITIONS TO RETURN TO
THE AREA. DO EXPECT CLOUDS AND STORMS TO BREAK OUT AND SCATTER TO
VFR OUT DURING THE MORNING/LATE MORNING.

IN ADDITION TO THE THUNDERSTORMS AND LOW FLIGHT CONDITIONS A
STRONG PRESSURE GRADIENT ACROSS KANSAS WILL RESULT IN VERY STRONG
SOUTHERLY WINDS AT ALL TERMINALS FROM EARLY MORNING THROUGH THE
DAY SATURDAY.

BILLINGS

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    63  76  55  71 /  40  30  70  20
HUTCHINSON      61  76  52  70 /  20  30  50  10
NEWTON          61  74  55  70 /  30  30  70  30
ELDORADO        61  75  57  71 /  40  30  70  40
WINFIELD-KWLD   63  78  57  72 /  50  30  70  40
RUSSELL         57  78  49  67 /  20  20  30  20
GREAT BEND      58  78  48  68 /  20  20  30  20
SALINA          59  78  54  71 /  20  30  50  20
MCPHERSON       59  76  53  70 /  20  30  50  10
COFFEYVILLE     64  78  64  74 /  60  30  60  60
CHANUTE         63  76  62  73 /  60  30  60  60
IOLA            63  75  62  72 /  60  30  50  60
PARSONS-KPPF    64  77  62  73 /  60  30  60  60

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 13, 5:13 PM CDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
513 PM CDT FRI APR 13 2012

KSZ032-033-047>053-067>072-082-083-091>096-098>100-142215-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
513 PM CDT FRI APR 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THIS
EVENING ACROSS PORTIONS OF SOUTH-CENTRAL AND SOUTHEAST
KANSAS...AND SOUTHERN PORTIONS OF CENTRAL AND EAST-CENTRAL
KANSAS. QUARTER TO GOLFBALL SIZE HAIL IS EXPECTED....WITH ISOLATED
WIND GUSTS UP TO 70 MPH. AN ISOLATED BRIEF TORNADO CANNOT BE RULED
OUT THROUGH MID-EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SEVERE THUNDERSTORMS AND A FEW TORNADOES APPEAR LIKELY ACROSS THE
AREA FOR SATURDAY AFTERNOON AND EVENING. STRONG LONG TRACK
TORNADOES ARE POSSIBLE...ALONG WITH BASEBALL SIZED HAIL AND 60 TO
80 MPH WINDS. THE HIGHEST SEVERE WEATHER THREAT IS ACROSS PARTS
OF CENTRAL AND SOUTH CENTRAL KANSAS...ROUGHLY EAST OF HIGHWAY
14...AND WEST OF HIGHWAY 99.

STRONG THUNDERSTORMS ARE POSSIBLE ON SUNDAY ACROSS CENTRAL KANSAS.
THE MAIN THREAT WILL BE DIME TO NICKEL SIZED HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ACROSS SOUTHERN KANSAS THIS
EVENING. SPOTTERS WILL ALSO BE NEEDED FOR SATURDAY EVENING AND
SATURDAY NIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

BDK/PJH/ADK

In the hours before

Special weather statement, Apr 13, 4:17 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
417 PM CDT FRI APR 13 2012

KSZ099-100-132200-
LABETTE-MONTGOMERY-
417 PM CDT FRI APR 13 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LABETTE AND MONTGOMERY COUNTIES...

AT 415 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR COFFEYVILLE...AND MOVING NORTHEAST AT 30
MPH.

PENNY TO NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3700 9585 3738 9556 3738 9515 3700 9528
TIME...MOT...LOC 2117Z 222DEG 26KT 3711 9562

JAKUB
Special weather statement, Apr 13, 4:57 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
457 PM CDT FRI APR 13 2012

KSZ071-132245-
WOODSON-
457 PM CDT FRI APR 13 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR WOODSON COUNTY...

AT 452 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 5 MILES NORTHWEST OF BUFFALO...OR 7 MILES SOUTH
OF YATES CENTER...AND MOVING NORTHEAST AT 25 MPH.

PENNY SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3774 9553 3773 9581 3792 9593 3805 9560
      3804 9553
TIME...MOT...LOC 2157Z 234DEG 22KT 3779 9572

JAKUB
Special weather statement, Apr 13, 5:21 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
521 PM CDT FRI APR 13 2012

KSZ099-100-132300-
LABETTE-MONTGOMERY-
521 PM CDT FRI APR 13 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LABETTE AND MONTGOMERY COUNTIES...

AT 516 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS OVER MONTGOMERY AND LABETTE COUNTIES...AND
MOVING NORTHEAST AT 35 MPH.

PENNY SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THESE
STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3737 9515 3701 9511 3702 9595 3738 9594
TIME...MOT...LOC 2220Z 230DEG 32KT 3723 9582

JAKUB
Special weather statement, Apr 13, 5:30 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
530 PM CDT FRI APR 13 2012

KSZ098-132315-
CHAUTAUQUA-
530 PM CDT FRI APR 13 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHAUTAUQUA COUNTY...

AT 526 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR PERU...OR 7 MILES SOUTHEAST OF SEDAN...AND
MOVING NORTHEAST AT 30 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3700 9625 3730 9624 3730 9616 3729 9596
      3699 9597 3699 9619
TIME...MOT...LOC 2230Z 212DEG 26KT 3709 9606

JAKUB
Local storm report, Apr 13, 5:35 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
535 PM CDT FRI APR 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0511 PM     HAIL             4 SE YATES CENTER       37.83N 95.69W
04/13/2012  E1.00 INCH       WOODSON            KS   PUBLIC

0530 PM     HAIL             OSWEGO                  37.17N 95.11W
04/13/2012  E0.75 INCH       LABETTE            KS   LAW ENFORCEMENT

&&

RBL
Special weather statement, Apr 13, 5:40 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
540 PM CDT FRI APR 13 2012

KSZ072-132330-
ALLEN-
540 PM CDT FRI APR 13 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR ALLEN COUNTY...

AT 535 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR IOLA...AND MOVING EAST AT 25 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3779 9509 3779 9552 3802 9551 3804 9507
TIME...MOT...LOC 2240Z 256DEG 20KT 3791 9540

JAKUB

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 12:22 AM CDTSpecial Weather StatementICTBarton23 min
Apr 13, 12:54 AM CDTSpecial Weather StatementICTLincoln21 min
Apr 13, 3:09 AM CDTSpecial Weather StatementICTMontgomery36 min
Apr 13, 4:18 AM CDTSpecial Weather StatementICTNeosho42 min
Apr 13, 3:15 PM CDTSpecial Weather StatementICTCowley45 min
Apr 13, 3:27 PM CDTSpecial Weather StatementICTSumner33 min
Apr 13, 3:30 PM CDTSevere Thunderstorm WarningICTCowley45 min
Apr 13, 3:33 PM CDTSevere Thunderstorm WarningICTCowley, Sumner42 min
Apr 13, 4:04 PM CDTSpecial Weather StatementICTElk41 min
Apr 13, 4:15 PM CDTSpecial Weather StatementICTCowley45 min
Apr 13, 4:17 PM CDTSpecial Weather StatementICTLabette43 min
Apr 13, 4:49 PM CDTSevere Thunderstorm WarningICTLabette26 min
Apr 13, 4:57 PM CDTSpecial Weather StatementICTWoodson48 min
Apr 13, 5:05 PM CDTSevere Thunderstorm WarningICTAllen, Woodson40 min
Apr 13, 5:21 PM CDTSpecial Weather StatementICTLabette, Montgomery39 min
Apr 13, 5:30 PM CDTSpecial Weather StatementICTChautauqua45 min
Apr 13, 5:40 PM CDTSpecial Weather StatementICTAllen50 min
Apr 13, 6:33 PM CDTSpecial Weather StatementICTCowley42 min
Apr 13, 6:36 PM CDTSevere Thunderstorm WarningICTLabette54 min
Apr 13, 6:52 PM CDTSpecial Weather StatementICTChautauqua, Montgomery38 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.